MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The coil did not return.Just returned the pusher wire.The pusher wire was severely kinked along the wire and broken at the distal end.Microscopic inspection was performed on pusher wire.The proximal end has a smooth surface.The interlocking arm was inspected, and no damages were found.Dimensional inspection on the pusher wire revealed that the distal solder joint outer dimention (o.D), mid solder joint o.D., distal tfe o.D., proximal tfe o.D.Were within specification.The length of the pusher wire is 175cm the wire was broken at 137.16 cm but return complete (both parts both parts added gave us the 175cm).
 
Event or Problem Description
Reportable based on device analysis completed on 11aug2021.It was reported that coil was stuck inside the microcatheter.The target lesion was located in the varicocele area.A 14mm x 50cm interlock coil was selected for use.During the preparation, the coil got stuck inside the microcatheter.Flushing was performed continuously prior to removing the entire catheter assembly.The procedure was completed with another of same device.No patient complications were reported and the patient was stable post procedure.However, the device analysis revealed a broken pusher wire at the proximal end.It was further reported that the pusher wire was severely kinked along the wire and was broken 137.16 cm at the distal end.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12436701
Report Number2134265-2021-10512
Device Sequence Number3515859
Product Code KRD
UDI-Device Identifier08714729845294
UDI-Public08714729845294
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026657345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight67